Jump to content

does tapering still bring on withdrawal symptoms?


[Ma...]

Recommended Posts

I am a month into tapering Ativan, down to 85% of a .5mg tablet from 1.5mg five weeks ago. It doesn't seem like much but my anxiety seems to be through the roof again. I know I am overwhelmed by all that is in front of me at some point, but I am wondering if some of the things I am feeling are the result of tapering what seems a pretty small amount of ativan? Thanks, all
Link to comment
Share on other sites

I'm not sure I understand where you are in your taper, what does "85% of a .5mg tablet" mean?  Can you tell us your actual dose?  I'm worried you're tapering too quickly, you've reduced a huge amount in 5 weeks time.  Could you add your medication history in your signature so we can see at a glance where you started and where you are now?  Here are the instructions.  Add your history/signature 

 

It's important to understand that a slow taper is what will hopefully keep you functioning as you reduce and yes, tapering produces withdrawal symptoms and those symptoms will remain for some time once you're off of the drug as well, this is the recovery phase.

Edit: Corrected link.

 

 

Link to comment
Share on other sites

pamster, I definitely tapered too quickly the first couple of weeks, as the PCP I saw just said it was fine to go from .75mg to .5 mg. And then I started doing some research and went back to my actual PCP who said to taper more slowly and I said this website said 10% at a time. He said that sounded good. So is it 10% of the current amount I am taking, like going from .4375mg to .3937mg? Or 10% of the original amount, like .5 to .45. I have stayed at .4375mg for two weeks because it was feeling too fast for me. At this rate of 10% of my current dosage, it will take me until the end of July to come off of .75mg of ativan. That seems like way too long for this dose. What am I missing?
Link to comment
Share on other sites

P.S. to pamster - oh yes, and at what point am I done? at like an eighth of the .5mg tablet each day, or go to every other day? I just don't think I can get these pills any smaller than that.
Link to comment
Share on other sites

Okay, thanks for explaining and I wanted to let you know I didn't provide a link to the signature instructions in my previous post so I've corrected that oversight.

 

You're correct, its 10% of your current dose and the end of July isn't terribly long to taper that amount of Ativan.  The best thing you can do is record your reductions and your symptom severity with each reduction and let them guide you, your symptoms can actually determine your reductions.  This will hopefully keep you functioning and if you're doing well enough you could increase the taper at times.  This link will explain the importance of a journal.  https://withdrawal.theinnercompass.org/taper/step-19-setting-taper-journal

 

We don't recommend skipping days, this plays havoc with blood serum levels and can create a whiplash effect of symptoms.  When to jump is a question everyone faces but you have some time before you have to worry about it.  I've noticed if the taper is fairly uneventful, the recovery can be too so if your taper goes smoothly you can use that to determine when to jump.  If things get rough towards the lower doses like they do for many, you might want to slow down towards the end and taper to a very low dose. 

 

If you need help in finding ways to get your dose even smaller, we can help. Titration FAQ's

 

Link to comment
Share on other sites

Okay, thank you so much for the info and the clarifications. I will look at the journal, etc. I have been journaling, but not this specifically. I do keep a good log of how much and when.
Link to comment
Share on other sites

×
×
  • Create New...